RCMP in The Pas are warning the public of a dangerous illicit drug circulating in the area, after six people in the community were treated for overdoses over the weekend.
Shortly before 9 p.m. on Saturday, Mounties responded to an establishment on Fischer Avenue, following a report of four unresponsive men. Three were revived, treated and released from hospital, while the fourth was airlifted to Brandon in critical condition.
A few hours later, two more overdoses were reported at the same location, and two more males were treated and released from hospital.
Police say the drug, believed to be in a purple, crystal-like powder form, may contain fentanyl.
This drug is also believed to be in the Thompson area.
Yesterday, a Thompson RCMP officer was approached by a nurse at the Thompson General Hospital with a box of seven vials containing an unknown crystal-like substance.
A field test indicated the presence of an opioid, and further testing has led officers to believe that it may be the same substance discovered in The Pas.
Thompson RCMP report one case of an overdose believed to be linked to this drug.